# SDR QR9R2024022600002

- Difficulty date: February 26, 2024
- Submitted: February 26, 2024
- Operation: General aviation
- Filed by: M1 Support Services, repair station QR9R369D
- Make and model: Bolkms BK117C2
- Aircraft serial: 11721899447
- Aircraft time: 3,216 hours
- System (JASC): 6510 · Tail Rotor Drive Shaft
- Part: Shaft
- Part number: 10531803
- Condition: Failed Insp
- Location: Tail Rotor
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

M1 HAS DISCOVERED A DESIGN/ENGINEERING FLAW BETWEEN THE AMM 65-11-00, 4-9 FIGURE 1/1 SHEET 3/3 AND THE CURRENT MANUFACTURING OF THE TAIL ROTOR OUTPUT SHAFT WHICH IS QUITE POSSIBLY THE ROOT CAUSE OF DAMAGE TO THIS COMPONENT. M1 HAS REPEATEDLY DISCOVERED DAMAGE TO THE SPLINES ON LAKOTA TAIL ROTOR OUTPUT SHAFTS (6 SINCE 16 JANUARY 2023). THIS HAS BEEN AN ON-GOING ISSUE SINCE FORT NOVOSEL RECEIVED THESE AIRCRAFT. AFTER INSPECTING THE TAIL ROTOR SHAFTS, QUALITY SUPERVISION DOES NOT SUSPECT THIS IS A MAINTENANCE OR A TRAINING PROBLEM. THIS DAMAGE IS MORE LIKELY ATTRIBUTED TO THE DESIGN OF THE SPLINES OR A POTENTIAL DESIGN FLAW. QC MONITORS THIS PROCESS WITH A TECHNICAL INSPECTOR AND MECHANICS ARE FOLLOWING THE DOCTRINE. QC HAS INSPECTED THE TOOLING AND DOES NOT SEE A PROBLEM WITH THE INSTALLATION OR REMOVAL TOOLS NOR THE DOCUMENTED PROCESS OF THE REMOVAL OR INSTALLATION PROCEDURE.
